I had Restylane injections in my lips and now have a permanent defect? What can I do to get my lips back to normal? (photos)

I had the injections of Restylane done over a year ago and still have a lump on my right top lip. It makes my smile look uneven. I have had hyaluronidase injected into it around 6 months ago, with no noticible effect. Perhaps the lump is a little smaller now. What can I do to get my lips back to normal? I know that sometimes the defect can be present pre-injection, but as you can see in the photos, my lips were perfectly normal before injections. I included one of 1 month post.

Doctor Answers 4

Uneven lips after Filler

Lip lumps can be caused by several things;

Residual hyaluronic acid(Restylane)- more hyaluronidase may help

Nodule- tissue reaction to the product- a steroid injection usually helps

Blocked minor salivary gland- a combination of hyaluronidase and steroid may relieve any blockage.

Uneven lips after Filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Lip lumps can be caused by several things;

Residual hyaluronic acid(Restylane)- more hyaluronidase may help

Nodule- tissue reaction to the product- a steroid injection usually helps

Blocked minor salivary gland- a combination of hyaluronidase and steroid may relieve any blockage.

Lumpy After Restylane

It may still be filler. It can sometimes take a series of Hyaluronidase to dissolve all the filler. I recommend following up with your injector. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Lumpy After Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It may still be filler. It can sometimes take a series of Hyaluronidase to dissolve all the filler. I recommend following up with your injector. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

The Hyaluronidase has not been enough

I believe this is some Restylane remaining. Please, have you doctor to use more Hyaluranidase to dissolve more of the product. 

The Hyaluronidase has not been enough

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I believe this is some Restylane remaining. Please, have you doctor to use more Hyaluranidase to dissolve more of the product. 

Lump after filler

It is unlikely that this is a pocket of Restylane but could be that the Restylane made a cyst form in the area of injection. It can easily be removed but be sure you are seeing a board certified dermatologist or plastic surgeon

Lump after filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is unlikely that this is a pocket of Restylane but could be that the Restylane made a cyst form in the area of injection. It can easily be removed but be sure you are seeing a board certified dermatologist or plastic surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.